What is the Ozempic face? Doctors explain side effect of diabetes drug

man preparing Semaglutide Ozempic injection to control blood sugar levels

getty

Drugs aimed at type 2 diabetes and clinical obesity – such as Ozempic, Wegovy and Mounjaro – are trending on social media as rapid weight loss drugs.

However, some have reported that the drugs cause an aged appearance, a side effect that is dubbed the “Ozempic face”. One such person is Jennifer Berger, who said The New York Times newspaper that she used Mounjaro (tirzepatide) to lose weight after pregnancy.

Mounjaro, in higher doses, has proven to be highly effective for weight loss similar to Wegovy.

Berger explained that while using the drug – given weekly by injection into the thigh, stomach or arm – allowed her to lose 10 kilos. and she loved her results, the 41-year-old said her face started to look very thin.

“I remember looking in the mirror and it was almost like I didn’t even recognize myself,” she told the outlet. “My body looked great, but my face looked exhausted and old.”

The Doctor. Oren Tepper, plastic surgeon residing in New York, explained to Schedules that it’s common for weight loss to hollow out key areas of the face, which can result in a more aged-looking person.

“When it comes to facial aging, fat is often more of a friend than an enemy,” he said. “Weight loss may push back your biological age, but it tends to set your face clock ahead.”

RELATED: Are Ozempic and Wegovy Safe? All about diabetes and obesity remedies

RELATED: Remi Bader Says He ‘Gained Twice the Weight Back’ After Stopping Weight-Loss Drug Ozempic

The Doctor. New York dermatologist Paul Jarrod Frank coined the term “Ozempic face” to describe this side effect, noting that it’s typically people in their 40s or 50s who are concerned about the sagging that occurs as a result of weight loss. in their face.

“I see this every day in my office,” Frank said. “A 50-year-old patient comes in and all of a sudden she’s super thin and needs filler, something she’s never needed before. I look at her and say, ‘How long have you been on Ozempic?’ And I’m right 100 percent of the time. It’s the drug of choice these days for the 1 percent.”

To restore volume to a patient’s face, doctors often perform non-invasive but expensive procedures, such as injecting Radiesse and hyaluronic acid-based fillers or Sculptra injections, which stimulate collagen production. Doctors can also restore volume with a facelift or by transferring fat from other parts of the body to the face.

What is the Ozempic face? Doctors explain side effect of diabetes drug

Leave a Reply

Your email address will not be published.

Scroll to top